Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 137, NWS Wichita, KS

May 30, 20126 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2012, 7:33 PM CDT for 6 counties in Kansas. It was in force for 57 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 7:33 PM CDT (00:33 UTC)
Expired
May 30, 2012, 8:30 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Butler County, KS, Cowley County, KS, Harper County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 18 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 7:38 PM CDTTSTM WND GST 504 E Downtown Wichita, KSSPOTTER REPORTED 50 MPH WINDS AT WOODLAWN AND KELLOGG.
May 30, 7:40 PM CDTTSTM WND DMGCheney, KSPOWER OUTAGE IN THE CITY OF CHENEY.
May 30, 7:46 PM CDTTSTM WND GST 503 Nw West Wichita, KS3 MILES WEST SOUTHWEST OF WESTLINK VILLAGE.
May 30, 7:48 PM CDTNON-TSTM WND DMG2 W Downtown Wichita, KSMINOR TREE DAMAGE 2 MILES WEST OF DOWNTOWN WICHITA.
May 30, 7:50 PM CDTTSTM WND GST 703 Nnw West Wichita, KSOFF DUTY NWS EMPLOYEE REPORTED.
May 30, 7:58 PM CDTTSTM WND GST 603 Nw West Wichita, KS
May 30, 7:58 PM CDTTSTM WND GST 603 Nw West Wichita, KS
May 30, 7:59 PM CDTTSTM WND GST 53Nw Downtown Wichita, KS53 MPH WIND GUST AT EXPLORATION PLACE
May 30, 8:00 PM CDTTSTM WND GST 551 E West Wichita, KSAT DOUGLAS AND WEST STREETS.
May 30, 8:01 PM CDTTSTM WND DMGAndover, KSCARPORT BLOWN INTO A TREE NEAR CENTRAL AND ANDOVER ROAD.
May 30, 8:03 PM CDTTSTM WND GST 702 Nnw West Wichita, KSOFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED WINDS OF 60 TO 70 MPH.
May 30, 8:06 PM CDTTSTM WND GST 58Se Mcconnell Air Force, KS
May 30, 8:08 PM CDTTSTM WND GST 601 E South Wichita, KSNEAR 45TH AND K15.
May 30, 8:08 PM CDTTSTM WND GST 601 E South Wichita, KSNEAR 45TH AND K15.
May 30, 8:13 PM CDTTSTM WND GST 59Se Mcconnell Air Force, KS
May 30, 8:13 PM CDTTSTM WND GST 65Clearwater, KS
May 30, 8:14 PM CDTTSTM WND GST 701 N Rose Hill, KS
May 30, 8:14 PM CDTTSTM WND GST 70Andover, KSANDOVER FIRE DEPARTMENT REPORTS WINDS OF 60 TO 70 MPH.
May 30, 8:27 PM CDTTSTM WND GST 553 W Udall, KSTRAINED SPOTTER REPORTED WINDS OF 50 TO 55 MPH
May 30, 8:30 PM CDTTSTM WND DMGRose Hill, KS8 INCH DIAMETER TREE LIMBS DOWN AND A LARGE SIGN BLOWN DOWN IN ROSE HILL.
May 30, 8:33 PM CDTTSTM WND GST 653 W Udall, KS
May 30, 8:39 PM CDTTSTM WND DMG5 S Mid Continent Airpo, KSFIRE DEPARTMENT REPORTS 1.5 MILES OF POWER POLES SNAPPED OFF ALONG 55TH STREET SOUTH BETWEEN MAIZE AND TYLER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WUUS53 KICT 310033
SVRICT
KSC015-035-077-095-173-191-310130-
/O.NEW.KICT.SV.W.0137.120531T0033Z-120531T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 731 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES SOUTHWEST OF WHITEWATER TO ANDALE TO 6
  MILES SOUTHEAST OF PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
           BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
           MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...GODDARD...WEST WICHITA...CHENEY...WICHITA MID
  CONTINENT AIRPORT...EAST WICHITA...SOUTH WICHITA...MCCONNELL AIR
  FORCE BASE...ANDOVER...HAYSVILLE...CLEARWATER...NORWICH...VIOLA...
  DERBY...ROSE HILL...HARPER...MULVANE...CONWAY SPRINGS...BELLE
  PLAINE AND UDALL.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS RENO AND HARVEY COUNTIES. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
      3774 9765 3775 9714
TIME...MOT...LOC 0033Z 332DEG 41KT 3790 9726 3772 9759
          3770 9794

HAIL...1.00IN
WIND...70 MPH

$$

JAKUB
4 follow-up statements
610 
WWUS53 KICT 310038
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT WED MAY 30 2012

KSC015-035-077-095-173-191-310130-
/O.CON.KICT.SV.W.0137.000000T0000Z-120531T0130Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
738 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...NORTHEASTERN HARPER...EASTERN
KINGMAN...SOUTHERN SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 830 PM
CDT...

AT 735 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF PARK CITY TO GODDARD TO 9
MILES SOUTHEAST OF PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...WEST WICHITA...CHENEY...WICHITA MID CONTINENT
AIRPORT...EAST WICHITA...SOUTH WICHITA...ANDOVER...MCCONNELL AIR
FORCE BASE...HAYSVILLE...CLEARWATER...VIOLA...NORWICH...DERBY...ROSE
HILL...HARPER...MULVANE...CONWAY SPRINGS...BELLE PLAINE...UDALL AND
LAKE AFTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NORTHERN SEDGWICK COUNTY. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
      3774 9765 3775 9714
TIME...MOT...LOC 0038Z 332DEG 41KT 3785 9723 3767 9756
          3765 9791

HAIL...1.00IN
WIND...70 MPH

$$

ES
092 
WWUS53 KICT 310053
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT WED MAY 30 2012

KSC015-035-077-095-173-191-310130-
/O.CON.KICT.SV.W.0137.000000T0000Z-120531T0130Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
753 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...NORTHEASTERN HARPER...EASTERN
KINGMAN...SOUTHERN SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 830 PM
CDT...

AT 750 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF NORTHEAST WICHITA TO WICHITA
MID CONTINENT AIRPORT TO CHENEY...AND MOVING SOUTH AT 35 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
         AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
         LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
         DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.

LOCATIONS IMPACTED INCLUDE...
EAST WICHITA...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...ANDOVER...
HAYSVILLE...CLEARWATER...NORWICH...VIOLA...DERBY...ROSE HILL...
MULVANE...HARPER...CONWAY SPRINGS...BELLE PLAINE...UDALL...RAGO...
OAKLAWN...CRYSTAL SPRINGS...RUNNYMEDE AND RIVERDALE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS MUCH OF SEDGWICK COUNTY. SEEK SHELTER 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IMMEDIATELY!

&&

LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
      3774 9765 3775 9714
TIME...MOT...LOC 0053Z 338DEG 29KT 3778 9714 3760 9747
          3758 9782

HAIL...1.00IN
WIND...80 MPH

$$

ES
569 
WWUS53 KICT 310109
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CDT WED MAY 30 2012

KSC015-035-077-095-173-191-310130-
/O.CON.KICT.SV.W.0137.000000T0000Z-120531T0130Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
809 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...NORTHEASTERN HARPER...EASTERN
KINGMAN...SOUTHERN SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 830 PM
CDT...

AT 804 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ANDOVER TO CLEARWATER TO NORWICH...AND MOVING
SOUTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DERBY...ROSE HILL...MULVANE...HARPER...CONWAY SPRINGS...BELLE
PLAINE...UDALL...CRYSTAL SPRINGS...RUNNYMEDE...RIVERDALE...
DANVILLE...WELLINGTON AIRPORT AND ROCK.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
      3774 9765 3775 9714
TIME...MOT...LOC 0108Z 338DEG 29KT 3767 9708 3749 9741
          3747 9776

HAIL...1.00IN
WIND...70 MPH

$$

ES
896 
WWUS53 KICT 310121
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT WED MAY 30 2012

KSC015-035-077-095-173-191-310130-
/O.CON.KICT.SV.W.0137.000000T0000Z-120531T0130Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
821 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...NORTHEASTERN HARPER...EASTERN
KINGMAN...SOUTHERN SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 830 PM
CDT...

AT 818 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF ROSE HILL TO 5 MILES WEST OF
BELLE PLAINE TO CONWAY SPRINGS...AND MOVING SOUTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
HARPER...CONWAY SPRINGS...BELLE PLAINE...UDALL...RIVERDALE...
DANVILLE...WELLINGTON AIRPORT AND ROCK.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE CAPABLE OF PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS SOUTHERN SEDGWICK...NORTHERN 
SUMNER...AND NORTHWEST COWLEY COUNTIES. SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
      3774 9765 3775 9714
TIME...MOT...LOC 0119Z 338DEG 29KT 3759 9704 3741 9737
          3739 9772

HAIL...1.00IN
WIND...70 MPH

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:43 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 30, 3:43 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT WED MAY 30 2012

.DISCUSSION...

FORECAST CONCERNS ARE SEVERE STORM CHANCES THIS EVENING/TONIGHT.
THEN COOLER TEMPS FOR THU/FRI.

THIS EVENING-TONIGHT:
A RATHER COMPLICATED SEVERE THREAT IS DEVELOPING ACROSS KANSAS LATE
THIS AFTERNOON AND THIS EVENING. AXIS OF UNSTABLE AIR CURRENTLY IS
OVER THE HIGH PLAINS FROM KDDC TO KGLD. JUST TO THE NORTH OF THIS
AXIS IS A FAIRLY POTENT SHORTWAVE AND COLD FRONT OVER SW NEB.  THE
COMBINATION OF THE ABOVE SYSTEMS WILL COMBINE FOR A POTENTIAL ONE-
TWO PUNCH OF SEVERE WEATHER FOR THE FORECAST AREA THIS EVENING AND
TONIGHT.

EXPECT INITIAL STORM DEVELOPMENT OVER THE HIGH PLAINS...POSSIBLY
INTO CEN KS...AS THIS AREA BECOMES UNCAPPED. BULK SHEAR OF 60 KTS
AND VERY UNSTABLE AIR SUGGESTS THAT SOME DISCRETE SUPERCELLS WILL
DEVELOP IN THE HIGH PLAINS WITH SBCAPES OF 3500-4000 J/KG. ONCE THE
SUPERCELLS GET GOING...PREVAILING FLOW...SUGGESTS THAT A FEW
SUPERCELLS WILL MOVE EAST-SOUTHEAST TOWARDS CENTRAL AND SOUTH
CENTRAL KS LATER THIS EVENING. THIS COMBINATION OF SHEAR/INSTABILITY
SUGGESTS VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE FIRST THREAT
FOR SOUTH CENTRAL KS.

NEXT CONCERN WILL BE A STRONG COLD FRONT EXPECTED TO PUSH SOUTH INTO
CEN KS LATE THIS EVENING/OVERNIGHT.  EXPECTING ANOTHER ROUND OF
CONVECTION TO DEVELOP ACROSS NRN/CEN KS ALONG THIS FRONTAL BOUNDARY
AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA...AS CONVERGENCE
INCREASES.  THIS CONVECTION WILL THEN RAPIDLY DROP SOUTH ALONG OR
JUST WEST OF INTERSTATE 135...PRODUCING A POSSIBLE DAMAGING WIND
THREAT AS IT TURNS INTO A COMPLEX OF STORMS.  COLD POOL ASSOCIATED
WITH THIS SYSTEM...WILL BE KEY TO HOW STRONG THE DOWNBURST WINDS ARE
WITH THIS CONVECTION. CERTAINLY LOOKS LIKE STRONG POSSIBLY SEVERE
STORMS AND GOOD SOAKING RAINS FOR A GOOD PORTION OF THE AREA AS IT
DIVES SOUTH-SOUTHEAST LATE THIS EVENING AND OVERNIGHT.

THU-FRI:
COULD SEE SOME CONVECTION LINGER OVER SOUTHEAST KS FOR THE EARLY
PORTION OF THE DAY...AS CONVECTIVE COMPLEX WILL PROBABLY BE EITHER
MOVING STRAIGHT EAST OR SOUTHEAST OF THE AREA. SO WILL HOLD ONTO
SOME MORNING POPS IN ERN KS FOR THE MORNING HOURS.

THE MAIN DIFFERENCE FOR THU-FRI WILL BE THE NOTICEABLY COOLER AND
DRIER AIR TO MOVE ACROSS THE AREA.  COULD ACTUALLY SEE SOME GUSTY
NORTHEAST WINDS FOR THU AFTERNOON ACROSS ERN KS AS MAIN SHORTWAVE
STILL MOVES ACROSS THIS AREA.  COULD ALSO SEE SOME DIURNALLY DRIVEN
SHOWERS ACROSS NERN KS AS WELL WITH THE STEEP LAPSE RATES...BUT
THINK MOST OF THIS WILL REMAIN NORTH OF SOUTHEAST KS.

A WEAK MID LEVEL FEATURE LOOKS TO DIVE SOUTH ACROSS THE AREA BY FRI
AFTERNOON...AS MID LEVEL WARM ADVECTION INCREASES.  THIS LOOKS TO
INCREASE MID LEVEL MOISTURE AS IT DROPS SOUTH...WITH 305-310K
ISENTROPIC LIFT INCREASING.  NOT SURE IF MOST OF THIS WILL BE VIRGA
OR SPRINKLES AS IT MOVES ACROSS AS LOW LAYERS REMAIN VERY DRY...BUT
WILL KEEP A SLIGHT POP IN FOR THIS CHANCE.

SAT-SUN:
RETURN SFC FLOW LOOKS TO CONTINUE FOR SAT INTO SUN...ESPECIALLY FOR
AREAS ACROSS THE HIGH PLAINS.  SOME UNCERTAINLY ON POPS FOR THIS
TIME FRAME...AS GFS TRYS TO DEVELOP CONVECTION OVER THE HIGH
PLAINS....WITH THIS CONVECTION PROPAGATING EAST INTO THE AREA BOTH
SAT INTO SUN.

REST OF THE EXTENDED:
MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL RIDGE WILL BUILD OVER
THE ROCKIES OR INTO THE NRN PLAINS FOR THE BEGINNING OF THE WORK
WEEK.  SOME DIFFERENCES ON HOW THE SFC FEATURES WILL PLAY OUT...WITH
PLACEMENT OF THE RIDGE AFFECTING THIS SOMEWHAT.  BUT CURRENT
CONSENSUS SUGGESTS THAT SOME DIURNAL STORM CHANCES FOR MON NIGHT
THROUGH WED.

KETCHAM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAINTAINED VFR THROUGH THE TAF PERIOD ACROSS THE AREA WITH VCTS
MENTIONED ACROSS CENTRAL KANSAS THIS AFTERNOON INTO THE EARLY
EVENING HOURS GRADUALLY SPREADING SOUTH AND EAST ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS TOWARD MORNING. ALTHOUGH WITH MORE
WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS...MVFR CIGS MAY
BE MORE PREVALENT TOWARD MORNING ESPECIALLY ACROSS SOUTHEAST
KANSAS.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  71  50  74 /  70  10  10  20
HUTCHINSON      56  71  49  75 /  70  10  10  20
NEWTON          56  68  48  72 /  70  10  10  20
ELDORADO        58  70  48  73 /  70  10  10  20
WINFIELD-KWLD   61  73  49  75 /  70  10  10  20
RUSSELL         52  70  48  77 /  70  10  10  20
GREAT BEND      53  71  49  78 /  70  10  10  20
SALINA          55  71  48  75 /  70  10  10  20
MCPHERSON       55  69  49  74 /  70  10  10  20
COFFEYVILLE     64  73  50  73 /  70  30  10  20
CHANUTE         61  70  48  73 /  70  30  10  20
IOLA            61  68  48  73 /  70  30  10  20
PARSONS-KPPF    63  72  49  72 /  70  30  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 30, 4:24 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT WED MAY 30 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-312130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING OVER CENTRAL AND
SOUTH CENTRAL KANSAS. WHILE MOST OF THE AREA WILL HAVE A CHANCE
TO EXPERIENCE SEVERE STORMS TONIGHT...LOCATIONS ALONG AND WEST OF
A LINE FROM HOISINGTON TO ELDORADO TO SEDAN WILL HAVE A CHANCE FOR
A MORE SIGNIFICANT SEVERE THREAT. IN THESE LOCATIONS THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL ALONG
WITH 70 MPH WINDS. IN ADDITION AN ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH SATURDAY...BUT WIDESPREAD STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED. CHANCES FOR ISOLATED...HIT AND MISS THUNDERSTORMS
WILL REMAIN POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY.
WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING ACROSS THE REGION...ESPECIALLY OVER CENTRAL AND SOUTH
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK/LAWSON/MWM/KETCHAM

In the hours before

Local storm report, May 30, 7:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 S MARQUETTE           38.48N 97.82W
05/30/2012  E1.00 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

BDK
Local storm report, May 30, 7:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     3 N HUTCHINSON          38.10N 97.92W
05/30/2012  E60 MPH          RENO               KS   EMERGENCY MNGR

&&

SGS
Local storm report, May 30, 7:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     HUTCHINSON              38.07N 97.91W
05/30/2012                   RENO               KS   EMERGENCY MNGR

            THERE ARE REPORTS OF POWER POLES AND POWER LINES DOWN
            WITH POWER OUTAGES IN A LARGE PORTION OF HUTCHINSON.

&&

SGS
Local storm report, May 30, 7:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND DMG     HESSTON                 38.14N 97.43W
05/30/2012                   HARVEY             KS   LAW ENFORCEMENT

            3 INCH LIMBS DOWN.

0728 PM     TSTM WND DMG     1 W NEWTON              38.04N 97.36W
05/30/2012                   HARVEY             KS   LAW ENFORCEMENT

            SMALL BRANCHES DOWN.

&&

BDK
Local storm report, May 30, 7:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     NEWTON                  38.04N 97.34W
05/30/2012  E40 MPH          HARVEY             KS   TRAINED SPOTTER

            POWER OUTAGES REPORTED IN NEWTON

&&

SGS
Local storm report, May 30, 7:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             LEON                    37.69N 96.78W
05/30/2012  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:07 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick53 min
May 30, 7:21 PM CDTSevere Thunderstorm WarningICTButler27 min
May 30, 7:44 PM CDTSevere Thunderstorm WarningICTButler, Cowley46 min
May 30, 8:25 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Harper, Kingman, Reno, Sedgwick and 1 more65 min
May 30, 9:20 PM CDTSpecial Weather StatementICTChautauqua, Elk40 min
May 30, 9:24 PM CDTSevere Thunderstorm WarningICTCowley, Harper, Sumner39 min
May 30, 10:27 PM CDTSpecial Weather StatementICTMontgomery, Wilson48 min
May 30, 10:51 PM CDTSpecial Weather StatementICTLabette, Neosho54 min
May 30, 11:38 PM CDTSpecial Weather StatementICTNeosho37 min
May 31, 1:08 AM CDTSpecial Weather StatementICTLabette37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.